MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During an electrophysiology (ep) procedure a device detachment occurred.An sr0 sheath was used for an ep procedure on (b)(6) 2019 using transseptal approach.At the end of the procedure the sheath was removed whilst placing a z-suture and the sheath was inadvertently sheared leaving approximately 24 cm in the inferior vena cava (ivc).On (b)(6) 2019 during an ablation procedure the device fragment was removed from the upper ivc using a snare.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
One 8.5f fast-cath introducer sheath was received for evaluation.The sheath tube had been torn and separated.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn sheath is consistent with damage during use.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key9240540
Report Number3005334138-2019-00583
Device Sequence Number16617403
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public05414734202985
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number406853
Device Lot Number6819533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient Weight55